Oklahoma, 2005

Hail in Oklahoma, March 24, 2005

March 24, 2005 · NWS OUN · 4 events in 3 counties and zones

4 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 24, 2:40 PM CST, 3 hours 23 minutes earlier.

Area forecast discussion, Mar 24, 2:40 PM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
240 PM CST THU MAR 24 2005

.DISCUSSION...
COLD FRONT MAKING PROGRESS INTO NORTHWEST OKLAHOMA THIS
AFTERNOON. SHORT RANGE MODELS (RUC) HAVE COLD FRONT EXTENDING FROM
JUST NORTH OF PONCA CITY TO NEAR GUTHRIE AND THEN ALONG I-40
CORRIDOR BY 00Z WITH DRYLINE EXTENDING SOUTH FROM FRONT NEAR
GUTHRIE. LIMITED SURFACE BASED INSTABILITY WILL CONTINUE TO
INCREASE AHEAD OF DRYLINE THIS AFTERNOON BUT DEEP LAYER SHEAR
WILL STILL BE MORE THAN SUFFICIENT FOR SEVERE STORMS. RUC HAS BEEN
FAIRLY CONSISTENT IN INDICATED NORTH CENTRAL AND SOUTH CENTRAL
PARTS OF THE STATE AS POSSIBLE AREAS FOR DEVELOPMENT. FAIRLY SHORT
WINDOW OF OPPORTUNITY FOR SEVERE WEATHER AS ANY STORM THAT
DEVELOPS WILL MOVE QUICKLY EAST OF FA THIS EVENING.

AFTER FRONT PUSHES SOUTH OF AREA FRIDAY MORNING...WINDS WILL
REMAIN NORTH TO EASTERLY OVER THE WEEKEND. STILL APPEARS THAT RAIN
CHANCES WILL BECOME LIKELY GOING INTO THE WEEKEND AS NEXT SYSTEM
DEVELOPS AND MOVES ACROSS THE SOUTHERN PLAINS. BY 00Z SUNDAY
MODELS SOMEWHAT SIMILAR WITH PLACEMENT OF UPPER LOW OVER WEST
TEXAS. COULD SEE AREAS NORTH OF THE LOW...MAINLY WEST CENTRAL AND
NORTHWEST OKLAHOMA HAVE PRECIP CHANGE TO OR MIX WITH SNOW SATURDAY
NIGHT INTO EARLY SUNDAY MORNING. AIR TEMPS ARE EXPECTED TO BE
MARGINAL FOR ANY ACCUMULATION AND SOIL TEMPS WILL REMAIN WELL
ABOVE FREEZING.

AFTER THIS SYSTEM DEPARTS THE AREA ON SUNDAY...APPEARS THAT NEXT
CHANCE FOR SPRING-TYPE WEATHER WILL BEGIN LATE TUESDAY INTO
WEDNESDAY WITH DRY CONDITIONS ON THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  44  57  41  47 /  20  10  30  70
HOBART OK         43  57  40  45 /  10  10  30  60
WICHITA FALLS TX  47  66  45  50 /  10  10  30  60
GAGE OK           35  50  35  39 /  10  10  30  60
PONCA CITY OK     42  55  39  46 /  30   0  20  60
DURANT OK         51  68  46  53 /  30  10  30  80

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

SIX
Hazardous weather outlook, Mar 24, 11:55 AM CST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CST THU MAR 24 2005

OKZ004>048-050>052-TXZ083>090-251300-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING.

LOCATION...
THE SLIGHT RISK AREA COVERS LOCATIONS NEAR AND EAST OF A LINE
EXTENDING FROM CHEROKEE...TO OKLAHOMA CITY...TO MADILL.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 2 PM
THROUGH 8 PM.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR POSSIBLE SEVERE WEATHER OPERATIONS THIS
AFTERNOON AND EVENING.

DISCUSSION...
A STRONG LOW LEVEL JET...INDUCED BY AN APPROACHING STORM SYSTEM...
HAS RESULTED IN AN INCREASE IN MOISTURE JUST ABOVE THE SURFACE. IN
ADDITION...THE APPROACHING STORM SYSTEM HAS INCREASED THE
TEMPERATURE DIFFERENCES IN THE MID-LEVELS OF THE ATMOSPHERE...
RESULTING IN A MORE UNSTABLE AIRMASS. ALTHOUGH BOUNDARY LAYER
MOISTURE WILL BE MUCH SLOWER TO INCREASE...SCATTERED STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE NEAR AND AHEAD OF A DRY LINE
THIS AFTERNOON. DEEP LAYER WIND SHEAR WILL BE SUFFICIENT TO SUPPORT
ELEVATED SUPERCELLS...WITH THE PRIMARY CONCERN BEING LARGE HAIL AND
DAMAGING WIND GUSTS.

IMPACTS...
IF SUPERCELLS ARE ABLE TO DEVELOP... THE RISK OF HAIL AS LARGE AS
GOLF BALLS AND WIND GUSTS STRONGER THAN 65 MPH WILL INCREASE
SIGNIFICANTLY.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY MAR 25.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
A VERY HIGH TO EXTREME WILDFIRE DANGER WILL INFLUENCE AREAS WEST OF
INTERSTATE 35 THIS AFTERNOON BEHIND THE DRY LINE. THE MOST DANGEROUS
CONDITIONS WILL BE SEEN OVER THE SOUTHWEST ONE-QUARTER OF OKLAHOMA
AND ALL OF WESTERN NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
CHANCES OF THUNDERSTORMS WILL BE SEEN FRIDAY NIGHT MAINLY OVER
SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA. ADDITIONAL CHANCES OF
THUNDERSTORMS WILL CONTINUE INTO SUNDAY. HEAVY RAIN WILL BE A
CONCERN ON SATURDAY...MAINLY OVER SOUTHEAST OKLAHOMA

OTHER HAZARDOUS WEATHER...
THERE IS A CHANCE OF SNOW OVER NORTHWEST AND WEST-CENTRAL OKLAHOMA
SATURDAY NIGHT.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.

CMS

In the hours before

Special weather statement, Mar 24, 4:57 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
457 PM CST THU MAR 24 2005

OKZ017-242315-
BLAINE OK-
457 PM CST THU MAR 24 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF EAGLE CITY AT 457
PM CST...MOVING NORTHEAST AT 30 MPH. SMALL HAIL IS LIKELY.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN BLAINE COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES
Special weather statement, Mar 24, 5:33 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
533 PM CST THU MAR 24 2005

OKZ017-018-242345-
BLAINE OK-KINGFISHER OK-
533 PM CST THU MAR 24 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE AND KINGFISHER
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF OMEGA AT 533 PM
CST...MOVING EAST AT 25 MPH. SMALL HAIL AND WIND GUSTS TO 40 MPH ARE
LIKELY.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN BLAINE AND KINGFISHER COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

JAMES
Special weather statement, Mar 24, 5:49 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
549 PM CST THU MAR 24 2005

OKZ051-052-250000-
BRYAN OK-MARSHALL OK-
549 PM CST THU MAR 24 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN AND MARSHALL COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF WOODVILLE AT
549 PM CST...MOVING NORTHEAST AT 40 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN BRYAN AND MARSHALL COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

JAMES

The radar

The Vance AFB radar (KVNX), 86 km away, was scanning. The volume nearest the first event began at 00:05 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Kingfisher

When
March 24, 6:03 PM CST
Where
Kingfisher County, Loyal
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.967, -98.117

Hail, Atoka

When
March 24, 6:25 PM CST
Where
Atoka County, 7 mi W of Caney
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.233, -96.333

Hail, Atoka

When
March 24, 6:38 PM CST
Where
Atoka County, Tushka
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.317, -96.167

Hail, Garfield

When
March 24, 7:05 PM CST
Where
Garfield County, Garber
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.433, -97.583

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439990, 5439991, 5439992, 5439993.